Weight Gain

Hi I was diagnosed 5 years ago and I was size 10. I have since been on medication for my Parkinsons. I have not eaten any more than I used to but over the five years my weight has just kept creeping up now a size 18. I still exercise and I have tried cutting back on the food I eat have tried the slimming pills from Doctors but nothing works. This depresses me more than having Parkinson's as everyone seems to asume that I filling my face every minute. Does anyone else have this problem. Have been taking Ropinerole Rasagaline Madapar Selegiline . Any help would be grateful. My last visit to consultant I was asked if I was visiting the fridge at night and in denial!!!!! I wish cos at least I would have enjoyed myself whilst putting the weight on. Lol

7 Replies

oldestnewest
  • I have put on a load of weight since I started taking Ropinirol this year. My legs have swollen up, but I do go for long walks in the centre of London and swimming a least three times a week . Weight myself last friday and lost two pounds. So don't give up.

  • Thanks for replying, in a way it's good to hear that it's not just me, my legs have also swollen and my ankles. I have four dogs which keep me active but suppose will have to learn to live being a bit bigger.

  • I gained on pramepexol--Mirepex ( a dopamine agonist) when it stopped helping the restless legs and that symptom got worse I quit taking it. Then I lost the weight I gained and couldn't lose while taking it.

  • Thanks for replying. My legs and feet are swollen but I will keep on walking. I walk around all the places in London, there is a lot to see ,with it's history.

  • My experience is with Mirapex....35 lbs increase in weight over a 9 month period and excessive swelling of my legs. Both side effects attributed to Mirapex.

  • I started ropinerole 6 mo ago and am at the max dose. My experience is the opposite. I've lost about 40 lbs in the last 6 mos and am continuing to drop about 1 lb a wk. It completely kills my appetite& in fact makes me nauseas. meds effect everyone differently but it is frustrating when Dr's make assumptions (Like your overeating) when they don't know what is going on.

  • I put on 22 lbs in like 6 months. Stopping Mirapex the weight came off but then developed gastroparesis (no gut motility) and lost another 20 lbs cause of the food not moving thru and feeling full all the time. Now the Sinemet causes extreme gut spasms and am not getting any help with it after seeing 5 neuros. Can't eat enough and can't tolerate any meds. I am Screwed.

You may also like...